Alert archive / Alabama / Tornado Warnings in 2009

Tornado Warning 16, NWS Birmingham, AL

February 18, 20095 counties in Alabama

NWS Birmingham, AL issued this tornado warning at Feb 18, 2009, 5:28 PM CST for 5 counties in Alabama. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 18, 2009, 5:28 PM CST (23:28 UTC)
Expired
Feb 18, 2009, 6:15 PM CST
In force
47 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Autauga County, AL, Dallas County, AL, Elmore County, AL, Lowndes County, AL, Montgomery County, AL

What was reported inside it

TimeReportWhereRemark
Feb 18, 5:58 PM CSTHAIL 0.5Montgomery, ALDOWNTOWN MONTGOMERY NEAR I-85 AND I-65.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 18, 12:42 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2009-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2009-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 604 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
526 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
604 m²/s²
0-3 km storm-relative helicity
698 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KBMX 182328
TORBMX
ALC001-047-051-085-101-190015-
/O.NEW.KBMX.TO.W.0016.090218T2328Z-090219T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
528 PM CST WED FEB 18 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN AUTAUGA COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF PRATTVILLE...
  EXTREME SOUTHWESTERN ELMORE COUNTY IN EAST CENTRAL ALABAMA...
  EAST CENTRAL DALLAS COUNTY IN SOUTH CENTRAL ALABAMA...
  NORTHERN LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF HAYNEVILLE...
  WESTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF MONTGOMERY...

* UNTIL 615 PM CST

* AT 524 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BENTON...OR 13
  MILES EAST OF SELMA...MOVING EAST AT 50 MPH.

* THE TORNADO WILL BE NEAR...
  LOWNDESBORO BY 540 PM CST...
  CANTELOUS...DANNELLY FIELD AND 6 MILES SOUTH OF HUNTER BY 550 PM
  CST...
  WOODCREST AND HOPE HULL BY 555 PM CST...
  PINEDALE...SNOWDOUN AND MONTGOMERY BY 600 PM CST...
  PINEDALE BY 605 PM CST...

THIS INCLUDES INTERSTATE 65 EXIT NUMBERS 158 THROUGH 176...
AND INTERSTATE 85 EXIT NUMBERS 1 THROUGH 11.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL AND DEADLY CLOUD TO
GROUND LIGHTNING. THIS STORM HAS A HISTORY OF PRODUCING BASEBALL 
SIZE HAIL AND STRUCTURAL DAMAGE.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST WEDNESDAY EVENING
FOR ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3241 8607 3205 8621 3228 8691 3251 8679
TIME...MOT...LOC 2327Z 282DEG 45KT 3237 8676

$$
2 follow-up statements
000 
WWUS54 KBMX 182342
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
542 PM CST WED FEB 18 2009

ALC047-182352-
/O.CAN.KBMX.TO.W.0016.000000T0000Z-090219T0015Z/
DALLAS AL-
542 PM CST WED FEB 18 2009

...THE TORNADO WARNING FOR EAST CENTRAL DALLAS COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST WEDNESDAY EVENING 
FOR ALABAMA. 

LAT...LON 3223 8672 3245 8665 3241 8607 3205 8621
TIME...MOT...LOC 2342Z 282DEG 37KT 3234 8658

$$

ALC001-051-085-101-190015-
/O.CON.KBMX.TO.W.0016.000000T0000Z-090219T0015Z/
LOWNDES AL-MONTGOMERY AL-AUTAUGA AL-ELMORE AL-
542 PM CST WED FEB 18 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CST FOR EXTREME
SOUTHWESTERN ELMORE...SOUTHEASTERN AUTAUGA...WESTERN MONTGOMERY AND
NORTHEASTERN LOWNDES COUNTIES...

AT 538 PM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
TORNADO.  THIS TORNADO WAS LOCATED NEAR LOWNDESBORO...OR ABOUT 12
MILES NORTH OF HAYNEVILLE...MOVING EAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  MANACK AND CANTELOUS BY 550 PM CST...
  CANTELOUS BY 555 PM CST...
  DANNELLY FIELD...WOODCREST...HOPE HULL AND MAXWELL AIR FORCE BASE
  BY 600 PM CST...
  SNOWDOUN AND MONTGOMERY BY 605 PM CST...
  PINEDALE BY 610 PM CST...

THIS INCLUDES INTERSTATE 65 EXIT NUMBERS 158 THROUGH 176...
AND INTERSTATE 85 EXIT NUMBERS 1 THROUGH 11.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST WEDNESDAY EVENING
FOR ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CST
WEDNESDAY EVENING FOR SOUTHEASTERN ALABAMA.

LAT...LON 3223 8672 3245 8665 3241 8607 3205 8621
TIME...MOT...LOC 2342Z 282DEG 37KT 3234 8658

$$
000 
WWUS54 KBMX 182354
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
554 PM CST WED FEB 18 2009

ALC001-051-085-101-190015-
/O.CON.KBMX.TO.W.0016.000000T0000Z-090219T0015Z/
LOWNDES AL-MONTGOMERY AL-AUTAUGA AL-ELMORE AL-
553 PM CST WED FEB 18 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CST FOR EXTREME
SOUTHWESTERN ELMORE...SOUTHEASTERN AUTAUGA...NORTHWESTERN MONTGOMERY
AND NORTHEASTERN LOWNDES COUNTIES...

AT 552 PM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
TORNADO.  THIS TORNADO WAS LOCATED NEAR CANTELOUS...OR ABOUT 9 MILES
WEST OF MONTGOMERY...MOVING EAST AT 50 MPH.

THE TORNADO WILL BE NEAR...
  HOPE HULL...MONTGOMERY AND 8 MILES SOUTH OF MONTGOMERY ZOO BY 600
  PM CST...
  PINEDALE AND SNOWDOUN BY 605 PM CST...
  BARACHIAS...6 MILES SOUTH OF AUBURN UNIVERSITY IN MONTGOMERY AND 7
  MILES SOUTH OF MITYLENE BY 610 PM CST...
  6 MILES SOUTH OF MOUNT MEIGS BY 615 PM CST...

THIS INCLUDES INTERSTATE 65 EXIT NUMBERS 164 THROUGH 176...
AND INTERSTATE 85 EXIT NUMBERS 1 THROUGH 11.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
BASEBALL SIZE HAIL.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST WEDNESDAY EVENING
FOR ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CST
WEDNESDAY EVENING FOR SOUTHEASTERN ALABAMA.

LAT...LON 3226 8659 3244 8647 3243 8642 3240 8607
      3214 8617
TIME...MOT...LOC 2353Z 280DEG 42KT 3232 8642

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Feb 18, 5:21 PM CST, 7 minutes earlier.

Area forecast discussion, Feb 18, 5:21 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
521 PM CST WED FEB 18 2009

.UPDATE...FOR 00Z AVIATION.

&&

.DISCUSSION...
PRIMARY FOCUS REMAINS ON THE SEVERE WEATHER THREAT. AIRMASS ACROSS
ALL OF CENTRAL ALABAMA IS NOW PRIME FOR THUNDERSTORMS WITH LIS IN
THE -3 TO -5 RANGE AND 1500 TO 2500 JOULES OF CAPE. NEW MODERATE
RISK FROM THE SPC OUTLINES ALL OF CENTRAL ALABAMA. WATCHING A MID
LEVEL JET SINKING SOUTHWARD INTO CENTRAL ALABAMA. THIS FEATURE
WILL PROVIDE ANOTHER SHOT OF DYNAMIC SUPPORT AS THE LOW LEVEL JET
SHIFTS OFF TO THE NORTHWEST. NO SURPRISES ON THE 18Z SOUNDING. ONLY
MODERATELY STEEP MID/UPPER LEVEL LAPSE THIS AFTERNOON WITH LITTLE
DIRECTIONAL SHEAR BUT SUBSTANTIAL SPEED SHEAR. SHEAR SHOULD BECOME
EVEN MORE UNIDIRECTIONAL AS THE COLD FRONT APPROACHES THROUGH THE
AFTERNOON HOURS.

LONG SEMI- STRAIGHT HODOGRAPHS POINT TO A MINIMAL THREAT OF
TORNADOES...BUT THOSE THAT DEVELOP COULD BECOME STRONG...ESPECIALLY
IN ASSOCIATION WITH ANY SUPERCELLS THAT BECOME MORE ISOLATED.  THE
MORE LIKELY SEVERE WEATHER MODE WILL BE STRAIGHT LINE WIND DAMAGE.
STRAIGHT SUPERCELLS ALSO TEND TO ALLOW THE LEFT MOVING SPLITTERS
TO MAINTAIN THEMSELVES LONGER. LEFT SPLITTERS ARE NOTORIOUS FOR
LARGE HAIL...ALTHOUGH THE ATMOSPHERE IS NOT WHOLELY SUPPORTIVE OF
HAIL TODAY WE WILL HAVE TO KEEP AN EYE ON ANY LEFT MOVERS. CAPE
PROFILES ARE TALL AND SKINNY...GENERALLY NOT A PROFILE SUPPORTIVE
OF THE LARGEST HAIL...BUT STONES TO QUARTER SIZE CANNOT BE RULED
OUT. OF COURSE ANY TIME WE ARE DEALING WITH SUPRCELLS TORNADOES
HAVE TO REMAIN A CONCERN.

DRY AIR WORKING IN ALOFT WILL INITIALLY INCREASE THE THREAT FOR
DAMAGING WINDS AHEAD OF THE SURFACE FRONT. LATER IN THE AFTERNOON
A BROKEN SQUALL LINE JUST AHEAD OF THE COLD FRONT WILL MARK THE
END OF THE OUTBREAK...WITH GUSTY WIND POSING THE MAIN THREAT.

IN OTHER NEWS...HARD TO IGNORE THE LATEST 06 AND 12Z MODEL RUNS.
RELUCTANTLY DECIDED TO RE-INTRODUCE A QUICK ROUND OF SNOW SHOWERS
ACROSS THE NORTHERN HALF OF THE FORECAST AREA SATURDAY NIGHT.

&&

.AVIATION...00Z TAF DISCUSSION.

ISOLATED SEVERE THUNDERSTORMS ARE MOVING THROUGH CENTRAL ALABAMA
THIS EVENING. CHANCES OF IMPACTING ANY AIRPORT ARE SMALL BUT CAN
NOT BE RULED OUT. CHANCE OF STORMS WILL BEGIN TO DIMINISH FROM
NORTHWEST TO SOUTHEAST THROUGH THE EVENING WITH SOME THREAT
POSSIBLE NEAR TOI THROUGH 07Z.

OTHER THAN ISOLATED SEVERE STORMS...CONDITIONS SHOULD BE VFR. WINDS
WILL BE GUSTY THROUGH THE EARLY EVENING...UP TO 25 KTS FROM THE
SOUTHWEST. WINDS NOT QUITE AS STRONG AFTER MIDNIGHT BUT WILL
BECOME GUSTY FROM THE NORTHWEST AT 25 KTS AGAIN BY 15Z THURSDAY.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

12/88
Hazardous weather outlook, Feb 18, 7:15 AM CST, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
715 AM CST WED FEB 18 2009

ALZ011>015-017>050-191315-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
715 AM CST WED FEB 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY...FROM NOON UNTIL
10 PM AHEAD OF AN APPROACHING COLD FRONT. ISOLATED SUPERCELLS WITH
LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE EXPECTED TO DEVELOP
ACROSS MUCH CENTRAL ALABAMA...ROUGHLY ALONG AND SOUTH OF INTERSTATE
20...FROM NOON UNTIL 6 PM. AFTER 6 PM...THUNDERSTORMS WITH DAMAGING
WINDS AND HAIL ARE LIKELY IMMEDIATELY AHEAD OF THE COLD FRONT AS IT
CONTINUES TO PUSH SOUTHEAST.

BREEZY SOUTHWESTERLY WINDS ARE EXPECTED AS WELL OUT AHEAD OF THE
COLD FRONT. A LAKE WIND ADVISORY IS IN EFFECT UNTIL 6 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG NORTHERLY WINDS ARE EXPECTED ON THURSDAY BEHIND THE COLD
FRONT THAT WILL MOVE THROUGH TODAY. ADDITIONAL STRONG WINDS WILL BE
POSSIBLE AGAIN ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED
ON WEDNESDAY.

JD/02

In the hours before

Local storm report, Feb 18, 4:54 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
454 PM CST WED FEB 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     HAIL             SAKS                    33.71N 85.85W
02/18/2009  E1.75 INCH       CALHOUN            AL   NWS EMPLOYEE

&&

KLAWS
Local storm report, Feb 18, 4:56 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
456 PM CST WED FEB 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     HAIL             5 S MARION              32.56N 87.32W
02/18/2009  E1.00 INCH       PERRY              AL   TRAINED SPOTTER

&&

KLAWS
Local storm report, Feb 18, 5:02 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
502 PM CST WED FEB 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     FUNNEL CLOUD     ANNISTON                33.66N 85.81W
02/18/2009                   CALHOUN            AL   AMATEUR RADIO

            NEAR KMART

&&

KLAWS
Local storm report, Feb 18, 5:07 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
507 PM CST WED FEB 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     HAIL             4 NW SELMA              32.46N 87.07W
02/18/2009  E2.75 INCH       DALLAS             AL   EMERGENCY MNGR

&&

KLAWS
Local storm report, Feb 18, 5:12 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
512 PM CST WED FEB 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             2 SW EDWARDSVILLE       33.69N 85.53W
02/18/2009  E0.88 INCH       CLEBURNE           AL   EMERGENCY MNGR

&&

KLAWS
Local storm report, Feb 18, 5:22 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
522 PM CST WED FEB 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     FUNNEL CLOUD     ABERNATHY               33.65N 85.41W
02/18/2009                   CLEBURNE           AL   EMERGENCY MNGR

            NEAR MILE MARKER 205 ON INTESTATE 20.

&&

KLAWS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 4:01 AM CSTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more14 hr
Feb 18, 2:31 PM CSTSevere Thunderstorm WarningBMXJefferson, St. Clair29 min
Feb 18, 2:39 PM CSTTornado WarningBMXCalhoun, Jefferson, St. Clair, Shelby, Talladega51 min
Feb 18, 2:42 PM CSTSevere Thunderstorm WarningBMXCherokee33 min
Feb 18, 3:11 PM CSTSevere Thunderstorm WarningBMXRussell17 min
Feb 18, 3:12 PM CSTSevere Thunderstorm WarningBMXJefferson, Tuscaloosa, Walker24 min
Feb 18, 3:19 PM CSTSevere Thunderstorm WarningBMXGreene, Hale, Marengo, Sumter41 min
Feb 18, 3:22 PM CSTTornado Warning EmergencyBMXCalhoun, Clay, Cleburne, Randolph, St. Clair, Talladega38 min
Feb 18, 3:53 PM CSTSevere Thunderstorm WarningBMXBlount, Jefferson, St. Clair37 min
Feb 18, 3:55 PM CSTTornado Warning EmergencyBMXCalhoun, Cleburne, Randolph35 min
Feb 18, 3:57 PM CSTTornado WarningBMXDallas, Greene, Hale, Marengo, Perry, Sumter33 min
Feb 18, 4:24 PM CSTTornado Warning EmergencyBMXBlount, Calhoun, Cleburne, Etowah, St. Clair, Talladega66 min
Feb 18, 4:24 PM CSTTornado WarningBMXDallas, Hale, Marengo, Perry51 min
Feb 18, 4:42 PM CSTSevere Thunderstorm WarningBMXBibb, Jefferson, Shelby, Tuscaloosa33 min
Feb 18, 4:52 PM CSTTornado WarningBMXAutauga, Dallas, Lowndes, Perry38 min
Feb 18, 5:13 PM CSTSevere Thunderstorm WarningBMXBibb, Jefferson, Shelby, Talladega, Tuscaloosa47 min
Feb 18, 5:24 PM CSTSevere Thunderstorm WarningBMXDallas, Greene, Hale, Marengo, Perry, Sumter66 min
Feb 18, 5:33 PM CSTSevere Thunderstorm WarningBMXCalhoun, Clay, Cleburne, St. Clair, Shelby, Talladega42 min
Feb 18, 5:39 PM CSTSevere Thunderstorm WarningBMXBibb, Greene, Jefferson, Pickens, Shelby, Tuscaloosa51 min
Feb 18, 5:41 PM CSTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Cleburne, Etowah34 min

Nearby

Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.